Alert archive / Mississippi / River Flood Warnings in 2022

River Flood Warning 24, NWS Jackson, MS

March 9, 2022Leake County, Mississippi

NWS Jackson, MS issued this river flood warning at Mar 9, 2022, 6:25 AM CST for Leake County, Mississippi. It took effect at Mar 9, 2022, 12:00 PM CST. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Mar 9, 2022, 6:25 AM CST (12:25 UTC)
In effect from
Mar 9, 2022, 12:00 PM CST
Expired
Mar 14, 2022, 9:08 PM CDT
In force
5 days
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Leake County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 68 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pearl River at Edinburg (ENBM6). The gauge peaked at 21.66 ft at Mar 12, 2022, 8:00 PM CST.

actionminormoderate1015202503/0903/1003/1103/1203/1303/1403/1503/16
Action stage
19 ft
Minor stage
20 ft
Moderate stage
26 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02482000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Mar 9, 5:25 AM CST, 1 hour earlier.

Area forecast discussion, Mar 9, 5:25 AM CST, 1 hour before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
525 AM CST Wed Mar 9 2022

.UPDATE...
Updated for 12Z aviation discussion

&&

.AVIATION...
12Z TAF discussion:
Thanks to mainly low stratus over the region, IFR flight categories
this morning will eventually give way to a mix of MVFR/VFR
categories by late afternoon. Winds today will generally be from
the north around 10 knots. These will then subside to around 3-5
knots this evening and through the overnight hours in early
Thursday morning. /19/

&&

.DISCUSSION...
Today and tonight...
Short wave and associated precip moving out and plenty of llvl
clouds remain in the wake of overnight showers.  SREF keeps low
clouds over much of the FA through midday, breaking up this
afternoon.  Northerly winds behind the front will keep the
temperatures limited to the 50s and lower 60s in the SE.  Models
persist on another wave rippling up through the SWrly flow behind
the front/more in line with the elevated (and slowing) boundary.
GFS/HRRR brings showers back into the SE through the overnight hrs.
The 06Z NAM is a little more aggressive with shower coverage up to
the I-20 corridor...but seems to be more of an outlier given the
front and trough position.  Chilly in the overnight with temps
dropping into the upper 30s and near 40.

Thursday through next Tuesday...
West southwest flow aloft will persist across the region as we
round out the work week. With high pressure to the north over the
CWA and drier air still over the region, quiet conditions are
expected Thursday into the first half of Friday. Highs on Thursday
will top out from the lower 60s to lower 70s, with middle 60s to
middle 70s expected on Friday. Lows Thursday night will range from
the upper 30s to middle 40s.

As the day progresses Friday, and continuing into early Saturday, a
strong trough will dig southeast across the nation's mid-section and
swing east through the Lower Mississippi River Valley.  This will
cause a surface low to develop and rapidly deepen as it races
northeast from the western Gulf of Mexico to the north central gulf
coast Friday evening, and across Central Alabama into North Georgia
late Friday night into early Saturday morning.  As this happens
showers will overspread the forecast area through Friday afternoon
and night, with a few thunderstorms possible mainly south of the
Interstate 20 corridor.  With some low-end instability present,
sufficient mid-level lapse rates, and adequate wind shear present, a
strong storm or two can't be ruled out late Friday afternoon into
early Friday evening, particularly across far southern portions of
the CWA.

Multiple things will happen in the wake of the passage of the trough
and associated surface low overnight Friday into Saturday.  First,
strong cold advection will setup across the entire CWA.  With models
indicating a 7-12 mb pressure gradient across the CWA Friday night
into the first half of Saturday, wind gusts at times could reach as
high as 45 mph, with sustained northwest winds likely between 20-30
mph. As a result, a "Wind Advisory" will likely be needed for this
timeframe.

Secondly, these gusty winds will usher in a very cold and dry
airmass.  With temperatures falling into the lower 30s through day
break Saturday as rain is exiting the CWA, there could be a brief
transition of light rain over to some light snow, particularly
across northern portions of the CWA.  While this potential will
continue to be monitored, no accumulation is currently expected.

Lastly, downright cold conditions will be felt across the CWA both
Saturday morning, and especially Sunday morning.  Lows Saturday
morning will range from the middle 20s to middle 30s.  This, coupled
with gusty northwest winds could yield wind chill values in the
teens over central and northern portions of the CWA for a few hours
first thing Saturday morning.  After highs struggle to climb out of
the 40s Saturday afternoon, the mercury will plummet Saturday night
with temperatures falling into the low and upper 20s Sunday morning.
Highs will rebound a decent bit Sunday afternoon, as they range from
the middle 50s to middle 60s.

Moving into the new work week, warming conditions will exist across
the area.  Rain chances will also increase across the CWA Monday
into Monday night as another system races east through the region.
Rain will exit the area Tuesday, as high pressure yet again builds
into the forecast area. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       58  39  68  44 /   3  10   2  11
Meridian      60  41  69  43 /   3  21   3  13
Vicksburg     56  39  67  43 /   2   4   1   9
Hattiesburg   62  44  72  46 /  14  40   4  18
Natchez       58  40  69  44 /   2   8   1  12
Greenville    55  38  63  42 /   0   0   0   6
Greenwood     55  39  65  42 /   0   0   1   6

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

19
Hazardous weather outlook, Mar 9, 3:46 AM CST, 2 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
346 AM CST Wed Mar 9 2022

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
092100-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
346 AM CST Wed Mar 9 2022

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Today and Tonight...

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

19

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 8:55 PM CSTRiver Flood WarningJANHinds, Warren4 days
Mar 9, 6:09 AM CSTRiver Flood WarningJANMadison, Yazoo7 days
Mar 9, 6:22 AM CSTRiver Flood WarningJANNoxubee3 days
Mar 9, 6:23 AM CSTRiver Flood WarningJANNeshoba21 days
Mar 9, 6:26 AM CSTRiver Flood WarningJANLeake8 days
Mar 9, 7:51 AM CSTRiver Flood WarningJANClay3 days

Nearby

River Flood Warnings in Mississippi, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.